MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP726D
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device pj4119 and no non conformance's/ manufacturing irregularities related to the malfunction were identified investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that a sealed sample of product code vcp726 was received for evaluation.Visual inspection of the unopened sample was performed, and damaged on the foil packet could be observed.The damaged was caused apparently with a sharp object from outside to inside the packet.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional information was requested and the following was obtained: was the sterility of the package compromised? sterility is damaged.Any hole, puncture or rupture that could compromise sterility? two holes were found on the package before opening the package.Procedure name? are there photos available for review? no." trade name - irgacare " active ingredient(s) triclosan " dosage form suture/solid/parenteral " strength = 275 ¿g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.Prior to use on the patient, it was noted that the primary package of the suture was found damaged.Two holes were found on the package before opening the package.Sterility was compromised.Changed to another one to complete the surgery.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12044702
Report Number2210968-2021-05735
Device Sequence Number19896049
Product Code GAM
UDI-Device Identifier10705031055117
UDI-Public10705031055117
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVCP726D
Device Catalogue NumberVCP726D
Device Lot NumberPJ4119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date06/22/2021
Patient Sequence Number1